Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 42, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Oct 15, 2025, 9:49 AM MDT for Kane County, Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2025, 9:49 AM MDT (15:49 UTC)
- Expired
- Oct 15, 2025, 1:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Kane County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 34 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.8 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WGUS55 KSLC 151549
FFWSLC
UTC025-053-151900-
/O.NEW.KSLC.FF.W.0042.251015T1549Z-251015T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
949 AM MDT Wed Oct 15 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
West Central Kane County in southern Utah...
East Central Washington County in southwestern Utah...
* Until 100 PM MDT.
* At 949 AM MDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported Clear Creek and Gifford Creek
are experiencing flash flooding.
IMPACT...Life threatening flash flooding of creeks, streams,
slot canyons, and normally dry washes.
* Some locations that will experience flash flooding include...
Zion National Park including the Main Canyon and all slot canyons
in the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3731 11309 3739 11308 3742 11287 3742 11286
3717 11268 3714 11283 3715 11303
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CRK2 follow-up statements
798
WGUS75 KSLC 151746
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
1146 AM MDT Wed Oct 15 2025
UTC025-053-151900-
/O.CON.KSLC.FF.W.0042.000000T0000Z-251015T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
1146 AM MDT Wed Oct 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 PM MDT THIS
AFTERNOON FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON
COUNTIES...
At 1146 AM MDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement reported Clear Creek and Gifford Creek
are experiencing flash flooding.
IMPACT...Life threatening flash flooding of creeks, streams, slot
canyons, and normally dry washes.
Some locations that will experience flash flooding include...
Zion National Park including the Main Canyon and all slot canyons
in the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3731 11309 3739 11308 3742 11287 3742 11286
3717 11268 3714 11283 3715 11303
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CRK287
WGUS75 KSLC 151852
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
1252 PM MDT Wed Oct 15 2025
UTC025-053-151902-
/O.EXP.KSLC.FF.W.0042.000000T0000Z-251015T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
1252 PM MDT Wed Oct 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1 PM MDT THIS AFTERNOON FOR
WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON COUNTIES...
Rain continues across the region...and an enhanced threat of flash
flooding will continue through at least 6 PM today. Consider
avoiding entering or traveling through normally dry washes and slot
canyons in the area through this evening.
&&
LAT...LON 3731 11309 3739 11308 3742 11287 3742 11286
3717 11268 3714 11283 3715 11303
$$
CRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 4:53 AM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Oct 15, 4:53 AM MDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 453 AM MDT Wed Oct 15 2025 .SYNOPSIS...Unsettled weather is expected through Thursday as a cool and moist Pacific system moves through. Drier conditions return by Friday along with gradually warming temperatures. Models then continue to show potential for another system early next week, but uncertainty remains high at this point. && .DISCUSSION... Key Points: - A moist Pacific system will result in unsettled weather through Thursday. Rain and high elevation snow chances can be expected across much of Utah today. Showers will then linger across northern Utah and southwest Wyoming tonight through Thursday. - The Pacific system will be accompanied by colder air which will also settle in through midweek. This will result in potential for locally freezing temperatures in some locations Thursday and/or Friday morning, with some uncertainty noted due to cloud cover. - Roughly 80% of ensemble members show potential for another cool Pacific system to impact the region by early next week, though uncertainty is noted in specific details at this time. An upper low centered over the Sierra Nevada this morning will continue to move towards Utah today. Ahead of this low, Utah remains under a fairly moist southwesterly flow. Latest analysis shows PWATs in the 0.4-0.6 inch range across Utah, representing 125-200% of normal for this time of year. Widespread but generally light to locally moderate rain has continued across western and northern Utah overnight aided by upper diffluence ahead of the low and with the jet core punching into the area. As the low continues to move into Utah and pushes a cold front into the area later this morning into this afternoon, expect precipitation to fill in a bit more across the same areas before lifting northeast through the state this afternoon. Tonight into Thursday, as the low starts lifting out to the northeast, northern Utah and southwest Wyoming will continue to see showers as moisture wraps around the low. Locally moderate rain rates could lead to isolated flash flooding, especially if the heavier showers end up training over some of the more sensitive areas. The NBM 25th percentile QPF from 6AM this morning through 6AM Friday has around 0.25-0.3 inches across northern Utah and around 0.05 inches across southwest Utah. At the 75th percentile, this increases to between 0.6-1.2 inches across northern Utah and between 0.2-0.35 inches across southwest Utah. More simply, there is a 40-60% chance of another 0.5 inches of precipitation across northern Utah and 10-25% chance across southwest Utah before the storm winds down tomorrow night. The deterministic NBM seems to be hitting northern Utah on the lower end and southwest Utah on the higher end, however. With lowering snow levels, higher ridgelines (generally above 6500-7000 ft) could see accumulating snow. The upper Cottonwoods and high Uintas have a 50- 75% chance of greater than 4 inches of snow, with a 20-45% chance elsewhere along the higher peaks. Cooler temperatures will settle into the area behind to cold front. Temperatures will already be trending lower today, with afternoon maxes 8-15 degrees below climo. Temperatures will continue to cool a few degrees more in some locations tomorrow. Overnight mins will have to potential to reach freezing both tonight and tomorrow night, especially across central and eastern valleys where the growing season my be ongoing. Chances are better tomorrow night as skies will have less cloud cover. However, local areas in Castle Country and the western Uinta Basin will be the most likely areas to see a freeze tonight, impacting any unprotected, late-season agriculture. High pressure will build into the area Friday through the weekend, leading to drier conditions along with a warming trend. The next storm system looks to impact the area by Monday, but much uncertainty continues with regards to its timing and strength. The 00z global deterministics seem to be backing off as far as precipitation amounts with this next storm. && .AVIATION...KSLC...The chance for showers and isolated thunderstorms will increase through the morning with the best chance of showers and thunderstorms at the terminal coming during the 18-22Z timeframe. Periods of MVFR CIGS/VIS can be expected with stronger storms which pass over the terminal this afternoon. Winds will generally remain southerly, however will become erratic and variable at times through the day due to outflow from passing showers. .REST OF UTAH AND SOUTHWEST WYOMING...Showers and occasional thunderstorms can be expected through this evening across much of northern Utah and southwest Wyoming, with periods of MVFR and perhaps brief IFR CIGS/VIS within heavier showers. Across southern Utah showers and isolated thunderstorms will persist through the morning, with conditions improving and becoming predominantly VFR by early afternoon. Winds across the region will remain generally southerly, but will become variable near passing showers and thunderstorms. && .FIRE WEATHER...A storm system will continue to cross Utah today into tomorrow. Fairly widespread showers and thunderstorms along with a good chance (>50%) of wetting rain are expected, especially across western, central, and northern Utah today. Precipitation will then become confined more to northern Utah tonight through tomorrow. With cooler air arriving behind a cold front today, snow levels will lower to between 6500-7000 feet by tonight, allowing for accumulating snow (generally 3-6 inches with locally higher amounts) on the higher ridgelines. High pressure building into the area will then bring drier and more stable conditions to the area for the end of the week and into the weekend. The next storm system is still on track for early next week, but significant model spread is noted. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 11:47 AM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 43 min |
| Oct 15, 2:17 PM MDT | Freeze Watch | SLC | Carbon, Duchesne, Emery, Juab, Millard, Sevier | 24 hr |
| Oct 15, 2:17 PM MDT | Freeze Warning | SLC | Carbon, Duchesne, Emery, Sevier | 19 hr |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.